MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS
Model Number CC60WF
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Corneal Edema (1791); Eye Injury (1845); Visual Impairment (2138); Corneal Endothelial Cell Loss (4806)
Type of Reportable Event Serious Injury
Event or Problem Description
An account manager reported with a description of crack on lens after implantation.Lens was explanted in a initial procedure.Additional information has been received as surgeon attempted to implant a company +29.5 iol using a company cartridge, but the lens was found to be fractured near the optic.After consulting another physician, the lens was removed and replaced with another company +29.5 using a cartridge (uncertain if it was the same one).However, the second lens also showed a fracture near the optic center.Due to iris trauma from the first lens removal and no additional +29.5 iols available, the decision was made to leave the fractured lens in situ and close the case.One week post-op, the patient reported 20/80 vision, with corneal edema likely contributing, possibly due to endothelial damage, iris trauma, or the fractured optic.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21440701
Report Number1119421-2025-00479
Device Sequence Number4604367
Product Code HQL
UDI-Device Identifier00380652397018
UDI-Public(01)00380652397018(17)260711(11)220713(10)15440729
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/11/2026
Device Model NumberCC60WF
Device Lot Number15440729
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2025
Initial Report FDA Received Date02/22/2025
Date Device Manufactured07/13/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL CARTRIDGE C.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown